Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Androgel While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

To young to feel this old

Dr Frascino,I'm a 47 year old male who was diagnosed with HIV in 1995. I'm sure the exposure was a year earlier. My viral load is undetectable and my CD4 count is in the mid 800 range. Currently my HIV meds include Truvada, Ziagen, Reyataz, and...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...HAART regimen is working well immunologically (CD4s in mid-800 range) and virologically (viral load undetectable). Your primary problem at the moment has to do with quality of life low energy, fatigue, headaches, a variety of aches and pains,... Read more »

fatigue

Hi. Your great. Thanks for all the help. In January I switched off of Combivir substituting Viread for AZT in a Epivir, Sustiva, Viread combination. It helped a lot. I am also taking Androgel which also helps alot But I am still more tired than...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...causes for fatigue should always be considered. Having this illness is a chronic worry. Will my next blood work be OK? Will these meds keep working? Seeing friends get sick and die, doctor visits, constantly taking pills, etc. can all have an... Read more »

andro gel

hey Doc...32 here...just started meds 8 weeks ago...viral has already went from 160,000 to 17,000 and tcells are at 350...question is .I have NO sex drive for months now and low energy...low energy has been around for a lot longer. I am not even...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...This common power-drain can bring on the blahs and make your love muscle limp. The good news is that if this is indeed your problem, it can be easily remedied by replacement testosterone therapy! Between 25 and 45 percent of all male HIVers... Read more »

HIV and Fatigue

I'm HIV+ (asymptomatic) going on 18 years. For the last several years, I've noticed a burgeoning fatigue, that is sometimes debilitating. As you know, fatigue and HIV can come in many shapes and sizes; most of them interrelated.At first, we...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...also report "for the last several years I've noticed a burgeoning fatigue." Any chance your fatigue increased when these new meds were started? Also, check for drug-drug interactions.Hopefully some of these suggestions will help identify some of... Read more »
Articles
The Body

HIV News & Views, November 5, 2009

...articles, research and even recipes for those who want to learn more about living with diabetes and HIV/AIDS.   Serious Health Problems Occur More Often (Though Still Rarely) With Epzicom Than Truvada, Australian Study Finds Even... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part I: Treatments for Fat Gain

...Testosterone Man-made testosterone has been studied as a treatment for lipodystrophy.Unfortunately, in a study of testosterone gel (AndroGel), it did not decreasevisceral fat. In fact, visceral fat increased and lipoatrophy in the arms andlegs... Read more »
U.S. Food and Drug Administration

Safety Concerns Prompt Label Changes and Medication Guide Requirement for Testosterone Gel Products

...should be avoided. Health care professionals and consumers may report serious adverse events (side effects) or product quality problems with the use of these gels to the FDA's MedWatch Adverse Event Reporting program: Online: ... Read more »
The Well Project

Gynecological Problems

...taking for other conditions. Aaron E, Levine AB. Gynecologic care and family planning for HIV-infected women. (Aug, 2005) AIDS Reader 15(8):420-423,426-428. Ameli N, Bacchetti P, Morrow RA, Hessol NA, Wilkin T, Young M, Cohen M, Minkoff H,... Read more »
Connect With Others

Problems with HIV Science

Posted by Anonymous, 3 Replies
...does not think HIV can cause AIDS without other unidentified cofactors (Balter, 1991). more.... http://www.healtoronto.com/problems.html Read more »

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What Read more »

HIV/AIDS related kidney problems...

Posted by alexzander, 2 Replies
...i have a question and was wondering if ANYONE out there knew even a little bit....people who are HIV+ (i myself have AIDS) but is it common to see tons of reoccuring kidney infections?! i mean these have been going on for months and months....i'm Read more »